Nitrofurantoin

Nitrofurantoin is an antibiotic used to treat urinary tract or bladder infection. Some of the side effects include headaches, diarrhea, nausea, numbness, and loss of appetite.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My mom is suffering blood in urine. Is it due to UTI or Xarelto?

Query: Hi doctor, This deals with my mother, who has a history of chronic E. coli bladder infections. She has been on preventative antibiotics and topical estrogen. Recently, she was eight months UTI free with being on 2000 mg mannose sugar daily. Her eGFR was 65 around six months ago. I reduced the sugar ...  Read Full »


Dr. Shahil Khant

Answer: Hi, Welcome to icliniq.com. I have gone through the history and the reports sent by you (attachment removed to protect patient identity). Clearly, she is a case of recurrent UTI (urinary tract infection). We need to determine the cause of UTI. In my opinion, it is because of her age her bladder powe...  Read Full »

My 7 year old daughter has repeated urine infections. How to clear it out?

Query: Hello doctor, My 7-year-old daughter has a urine infection. We have done a urine culture as well as regular analysis and found that there is an infection. She has had this problem for a long time. She has a bad habit of holding her urine for a long time until she can hold it no more. She also faces ...  Read Full »


Dr. Praveen Pushkar

Answer: Hello, Welcome to icliniq.com. Please answer a few questions- 1. From what age did she start having UTIs (urinary tract infections)? 2. How often does she get UTIs? 3. Does she have a fever now? 4. How is the general condition? Once this episode resolves, in my suggestion, she needs an ultrasound K...  Read Full »

Is Amikacin a safer option to treat UTI while breastfeeding?

Query: Hello doctor,I am a 36 year old female. I am currently breast feeding. I am suffering from severe UTI since 20 days. My gynecologist suggested Ceftum, Citralka, and Urispas for three days. After taking the course I was fine for two days. But, after two days, the UTI symptoms came back, but not as se...  Read Full »


Dr. Shahil Khant

Answer: Hello, Welcome to icliniq.com. I have seen the reports sent by you (attachment removed to protect patient identity). You are suffering from a urinary tract infection with E.coli. Nitrofurantoin is the correct medicine, as per your urine culture report. As the infection is severe, your symptoms...  Read Full »

I am worried about the repeated stomach pain even during urination for a month. What to do?

Query: Hi doctor,I am in my early twenties and I am having frequent stomach ache for a month.The pain is either on the upper right side of my belly or the top center of my belly just below the chest. It occurs frequently during the day and even at night. It causes chills when I have the sensation of going ...  Read Full »


Dr. Arpit Varshney

Answer: Hello,Welcome to icliniq.com.Pain in this specific part of the abdomen is related to either liver or stomach. It can be seen in a liver abscess (due to eating unwashed or unhygienic food). It can also be due to fatty liver.Apart from the liver, it can also arise due to acid peptic disease. However, ...  Read Full »

I had a burning sensation while urinating. Kindly help.

Query: Hi doctor, Last week I had a burning sensation during urination along with large amounts of discharge. I was informed that I should try Monistat because it seemed like a yeast infection. But it did not help. Two days after that, I noticed bumps in my private areas. Since yesterday, I have developed...  Read Full »


Dr. Varunbabu Aucha

Answer: Hi, Welcome to icliniq.com. Burning sensation while urination indicates urinary tract infection (UTI). For this, I suggest taking; a) Plenty of oral fluids around four to five liters in a day. b) Continue tablet Nitrofurantoin (as mentioned in the query) twice a day, morning and evening, for five da...  Read Full »

What is the reason for my urine infection, and how can we cure it?

Query: Hi doctor,I have not been feeling well, so I had a urinalysis done. I did start my period later that day. Are these results inclusive of starting your period? Can you help with the results of my urinalysis?  Read Full »


Dr. Choudhary Devendra

Answer: Hi, Welcome to icliniq.com. The urine analysis report (attachment removed to protect patient identity) shows urinary tract infection. Did you have a fever, or urinary symptoms like night time frequency, sense of incomplete voiding, an urgency to pass urine? When urinating, does it pass freely o...  Read Full »

Even after taking antibiotics for cough and stomach pain, there is no relief. Why?

Query: Hi doctorI have been sick on and off for two months. I have had a cough, stuffed nose, body aches, fever and burning when I urinate. I also have had a sharp pain in the stomach and headache. I have taken antibiotics, but they did nothing to me. I am a 45 year old male.  Read Full »


Dr. Dhamankar Amit Shivraj

Answer: Hi, Welcome to icliniq.com. I have gone through your query and symptoms. I feel you need to get evaluated for infectious as well as autoimmune disorders. As per chronicity of the symptoms cough of more than three weeks and stomach ache with burning micturition fits more for infectious disease. As yo...  Read Full »

I suffer from recurrent urinary tract infections for a year. Why?

Query: Hi doctor, I am a female of 23 years old. I have been getting recurrent UTIs for the past two years. My urine culture at first showed bacteria, but now they are not showing that I have an infection. I also used to be pain-free for one to two days after starting antibiotics. But, during the last thre...  Read Full »


Dr. Sushma Shah

Answer: Hi, Welcome to icliniq.com. You are a known case of recurrent urinary tract infection. Both the partners have to take treatment. My advice is to drink plenty of liquids and eat citrus fruits like lemon, orange, musambi, kiwi, gooseberry, etc. Avoid spicy, fried and junk food. Take light blend di...  Read Full »

Why does my wife have a burning sensation during urination for a year?

Query: Hello doctor, My wife has been having a burning sensation of urine for more than a year now. Earlier, she took Taxim-O, but after stopping it, the burning sensation came back. When it comes, it stays for 5 hours or so. She feels very uncomfortable and hardly can move. She was advised to take Uroton...  Read Full »


Dr. Shahil Khant

Answer: Hello, Welcome to icliniq.com. I have seen reports sent by you (attachment removed to protect patient identity). Though all reports are normal, ultrasound shows cystitis (urinary bladder wall inflammation). This could be a subclinical infection. As no specific cause is found, I suggest you a trial...  Read Full »

Can my mom take Nitrofurantoin for persistent UTI and E.coli infection?

Query: Hi doctor, I require your kind advice regarding my mom's medication. She is 53-years-old. You see, my mom had persistent UTI and E-coli infection for almost a year. Her health deteriorated due to which she had a fall last year and got fractures in her spine and right shoulder, for which she was ope...  Read Full »


Dr. Thakre Mahendra Shivram

Answer: Hi, Welcome to icliniq.com. I hope you are doing well. I understand your concern and worry. I understood that your mother had a fall and dorsal spine injury. Since then, she has recurrent urinary tract infections. Our understanding of any disease management has based on the cause of disease or ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.